Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 11, 2018, 7:06 PM CDT for Presidio County, Texas. It took effect at Aug 11, 2018, 9:00 PM CDT. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2018, 7:06 PM CDT (00:06 UTC)
- In effect from
- Aug 11, 2018, 9:00 PM CDT
- Expired
- Aug 12, 2018, 12:27 PM CDT
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 5 miles SE of Presidio (PRDT2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
618
WGUS44 KMAF 120006
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
706 PM CDT Sat Aug 11 2018
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
Water releases and recent rainfall coming down the Rio Conchos will
result in a quick rise this evening on the Rio Grande at Presidio
International Bridge and Presidio 5SE. Levels at the International
Bridge are currently in flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
&&
TXC377-121235-
/O.NEW.KMAF.FL.W.0008.180812T0006Z-180812T1235Z/
/PRST2.1.ER.180811T2313Z.180812T0000Z.180812T0035Z.NO/
706 PM CDT Sat Aug 11 2018
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Presidio International Bridge.
* until Sunday morning, or until the warning is cancelled.
* At 6PM Saturday the stage was 15.6 feet (4.8 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue rising to near 16.4 feet (5.0
meters) by this evening. The river will fall below flood stage
this evening.
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 16.5 feet (5.0 meters) on
May 31 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio Inter 12.0 15.5 15.6 Sat 6 PM 4.9 5.2 5.2 5.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio Inter 3.7 4.7 4.8 Sat 6 PM 1.5 1.6 1.6 1.6
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-121606-
/O.NEW.KMAF.FL.W.0009.180812T0200Z-180812T1727Z/
/PRDT2.1.ER.180812T0200Z.180812T0300Z.180812T0527Z.NO/
706 PM CDT Sat Aug 11 2018
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande below Presidio 5SE.
* until Sunday afternoon, or until the warning is cancelled.
* At 6PM Saturday the stage was 5.9 feet (1.8 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...Rise above flood stage by tonight and continue to rise
to near 9.9 feet (3.0 meters) by tonight. The river will fall
below flood stage by after midnight tomorrow.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and low lying areas begin to flood.
This crest compares to a previous crest of 9.9 feet (3.0 meters) on
Aug 31 2016.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio 5SE 8.0 9.0 5.9 Sat 6 PM 3.0 2.2 2.1 2.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio 5SE 2.4 2.7 1.8 Sat 6 PM 0.9 0.7 0.6 0.6
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$1 follow-up statement
765
WGUS84 KMAF 121140
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
640 AM CDT Sun Aug 12 2018
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
.Rain has ended along the Rio Grande in the vicinity of Presidio,
and river levels have dropped well below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
This is the last statement for this event.
&&
TXC377-121210-
/O.CAN.KMAF.FL.W.0008.000000T0000Z-180812T1235Z/
/PRST2.1.ER.180811T2313Z.180812T0145Z.180812T0358Z.NO/
640 AM CDT Sun Aug 12 2018
The Flood Warning is cancelled for
the Rio Grande at Presidio International Bridge.
* At 6AM Sunday the stage was 6.2 feet (1.9 meters).
* Fell below flood stage at 22:58 PM Saturday.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue to fall to 4.6 feet (1.4 meters)
by tomorrow morning.
This crest compares to a previous crest of 12.6 feet (3.8 meters) on
Sep 17 2010.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Presidio Inter 12.0 15.5 6.2 Sun 6 AM 5.8 5.0 4.8 4.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Presidio Inter 3.7 4.7 1.9 Sun 6 AM 1.8 1.5 1.5 1.4
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-121210-
/O.CAN.KMAF.FL.W.0009.000000T0000Z-180812T1727Z/
/PRDT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
640 AM CDT Sun Aug 12 2018
The Flood Warning is cancelled for
the Rio Grande below Presidio 5SE.
* At 6AM Sunday the stage was 3.9 feet (1.2 meters).
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river crested below flood stage at 8.4 feet (feet
meters). The river will fall to 2.6 feet (0.8 meters) by .
This crest compares to a previous crest of 9.6 feet (2.9 meters) on
Aug 30 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Presidio 5SE 8.0 9.0 3.9 Sun 6 AM 3.3 2.9 2.7 2.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Presidio 5SE 2.4 2.7 1.2 Sun 6 AM 1.0 0.9 0.8 0.8
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$
44What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 11, 5:58 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 11, 5:58 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 558 PM CDT Sat Aug 11 2018 .AVIATION... 00Z TAF issuance Complicated aviation forecast over the next few hours with multiple outflow boundaries around the area. Storms could form almost anywhere so will amend where needed. Convection is expected to diminish overnight with more showers forming across the area by early morning. Winds will be generally variable, but become gusty near outflow boundaries and storms. && .PREV DISCUSSION... /issued 247 PM CDT Sat Aug 11 2018/ DISCUSSION... The potential for heavy rain and areas of flash flooding still remains possible through Sunday for many areas... Over the next couple of day, our weather will continue to be driven by mesoscale boundaries and a slow moving upper trough/low. Currently, the upper trough extends from northern Mexico, NE to the Great Lakes region. A closed low is expected to develop over the region by tonight but the trough axis will remain over NW portions of the forecast area through Sunday night, providing good forcing for ascent across most of West TX but particularly for the Big Bend, Lower Trans Pecos and Permian Basin regions. At the surface, a couple boundaries currently remain stationary across the area and should continue to be a low level focus for thunderstorm development this afternoon and evening. Although areas of best coverage and rainfall accumulations look to be across the SE half of the forecast area through Sunday, scattered convection will be possible across the remainder of the area as well. PWATs generally ranging from 1-2", NW to SE, during this time and continued weak flow aloft leading to slow storm motion will likely result in heavy rainfall and areas of flash flooding. Several areas across West TX and southeast NM have already seen a decent amount of rainfall the last day or two. These areas will be very susceptible to flooding given the soils are already saturated. Similar to previous days, we could see a strong storm or two produce some gusty winds. Otherwise, increased cloud cover and rain chances will keep high temperatures in the 70s and 80s for the weekend. Monday, the upper trough axis begins to slowly shift east as the upper low begins to lift north. This will shift better deep layer moisture, lift and associated rain chances to far eastern and southern areas east Monday and Monday night. Rain chances decrease significantly areawide by Tuesday as the upper tough lifts farther north and upper ridging begins to build back over the region. Upper ridging will keep most areas dry through Thursday then perhaps rain chances return late in the week with the potential of a shortwave moving across the region. Otherwise, temperatures warm through mid week with highs generally in the mid to upper 90s by Thursday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 84 68 88 / 40 50 50 50 Carlsbad 66 84 65 91 / 40 40 20 10 Dryden 68 81 69 88 / 60 80 60 60 Fort Stockton 65 79 65 88 / 50 70 40 30 Guadalupe Pass 60 78 61 86 / 30 40 10 10 Hobbs 63 82 63 88 / 40 40 20 10 Marfa 57 75 56 84 / 50 60 30 20 Midland Intl Airport 67 83 67 88 / 50 60 50 40 Odessa 67 82 66 88 / 50 60 40 30 Wink 67 85 67 91 / 40 50 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 29
Hazardous weather outlook, Aug 11, 2:41 PM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 241 PM CDT Sat Aug 11 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 241 PM CDT Sat Aug 11 2018 /141 PM MDT Sat Aug 11 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms will continue across Southeast New Mexico and West Texas through tonight. Frequent lightning and gusty winds will accompany storms, but the main threat will be heavy rainfall, which could result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms remain possible across much of the area through Sunday night, shifting eastward Monday. Heavy rainfall and localized flash flooding are the main threats with showers and storms that develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:06 PM CDT | River Flood Warning | MAF | Presidio | 12 hr |
| Aug 11, 7:49 PM CDT | Special Weather Statement | MAF | Howard | 41 min |
| Aug 11, 8:18 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 117 min |
| Aug 11, 8:25 PM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| Aug 11, 8:38 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 112 min |
| Aug 11, 8:42 PM CDT | Areal Flood Advisory | MAF | Glasscock, Midland, Reagan, Upton | 3 hr |
| Aug 11, 8:46 PM CDT | Areal Flood Advisory | MAF | Howard, Martin | 119 min |
| Aug 11, 9:13 PM CDT | Flash Flood Warning | MAF | Scurry | 3 hr |
| Aug 11, 9:14 PM CDT | Areal Flood Advisory | MAF | Midland, Upton | 3 hr |
| Aug 11, 9:27 PM CDT | Areal Flood Advisory | MAF | Ector, Winkler | 2 hr |
| Aug 12, 9:31 AM CDT | River Flood Warning | MAF | Brewster | 41 hr |
| Aug 12, 12:57 PM CDT | Areal Flood Advisory | MAF | Scurry | 2 hr |
| Aug 12, 1:12 PM CDT | Areal Flood Advisory | MAF | Howard | 2 hr |
| Aug 12, 2:55 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Aug 12, 3:47 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson | 118 min |
| Aug 12, 4:59 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Aug 12, 6:03 PM CDT | Areal Flood Advisory | MAF | Gaines | 117 min |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.